Asthma Home > Proventil HFA Overdose
As with any medication, it is possible to overdose on Proventil HFA. Signs of a Proventil HFA overdose include chest pain, shakiness, and fast heart rate. For an overdose of this medication, treatment involves supportive care (treating the symptoms that occur as a result of the overdose). It is important to seek immediate medical attention if you have overdosed on Proventil HFA.
Proventil HFA Overdose: An OverviewProventil HFA® (albuterol inhaler) is a prescription medication used to treat asthma. Proventil HFA overdose effects will vary depending on a number of factors, including how much Proventil HFA was taken and whether it was taken with any other medicines, alcohol, or street drugs.
If you happen to overdose on Proventil HFA, seek medical attention immediately.
- Chest pain (angina)
- High blood pressure (hypertension) or low blood pressure (hypotension)
- Fast heart rate (tachycardia)
- Shakiness (tremor)
- Dry mouth
- Feelings of a rapidly or forcefully beating heart (heart palpitations)
- Irregular heart rhythm (arrhythmia)
- Low potassium in the blood (hypokalemia)
- Cardiac arrest
- Loss of life.
Treatment for a Proventil HFA OverdoseTreatment for a Proventil HFA overdose involves supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
- Fluids through an intravenous line (IV)
- Medications to reverse the effect of Proventil HFA (such as beta blockers)
- Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Proventil HFA.